Missouri, 2018

Hail in Missouri, May 15, 2018

May 15, 2018 · NWS LSX · 1 event in 1 county or zone

As a weak cold front moved southeast across the forecast area, showers and thunderstorms developed. Some of the storms produced large hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LSX wrote it up.

As a weak cold front moved southeast across the forecast area, showers and thunderstorms developed. Some of the storms produced large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 15, 2:45 PM CST, 1 hour 57 minutes earlier.

Area forecast discussion, May 15, 2:45 PM CST, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
345 PM CDT Tue May 15 2018

.SHORT TERM...  (Through Late Wednesday Afternoon)
Issued at 344 PM CDT Tue May 15 2018

MCV drifting along the Missouri/Arkansas border is helping to
spark off isolated/widely scattered showers and thunderstorms this
afternoon. Expect this activity to increase in areal coverage a
bit as low-mid clouds move northeast allowing for some stronger
insolation and destabilization of the boundary layer. RAP meso-
analysis is showing up to around 1000-1500 J/Kg MLCAPE this
afternoon/evening before sunset, so a few stronger storms with
gusty winds and some hail are possible. Should see convection
diminish after sunset. The MCV will continue moving east tonight
and a weak cold front will drift through the forecast area. Looks
MOS guidance and forecast soundings are showing stratus and
possibly some fog in vicinity of the front as it moves
through...much like what occurred over Iowa last night. The
lingering cloud cover on Wednesday will probably keep temperatures
down in the upper 70s and low 80s. Most guidance is also hinting
at some diurnal convection across southeast Missouri into southern
Illinois.

Carney

.LONG TERM...  (Wednesday Night through Next Tuesday)
Issued at 344 PM CDT Tue May 15 2018

A broad trof of low pressure that's currently over the northeast
Gulf will get pulled up into the mean mid-latitude flow over the
Lower and Mid Mississippi Valley on Thursday and an upper ridge
will build up north of it across the Upper Midwest. This will
create a quasi-rex block over the Central U.S. which will clog up
the pattern for the latter half of the week and into the weekend.
Our area should be on the western side of the trof over the Mid
Mississippi Valley in northwest flow aloft. There could be some
diurnal convection Thursday and Friday afternoon, but nothing
organized looks likely.

The pattern breaks Saturday night and becomes more zonal by
Saturday/Saturday night. Medium range guidance brings another
shortwave and front into the Mississippi Valley Saturday
night/Sunday and pushes the front south through our forecast area
Sunday afternoon/evening. Should see some precipitation along and
ahead of the front...primarily Saturday night into Sunday.
Temperatures through the period continue above normal with highs
mainly in the 80s and lows in the upper 50s to low and mid 60s.

Carney

&&

.AVIATION...  (For the 18z TAFs through 18z Wednesday Afternoon)
Issued at 1246 PM CDT Tue May 15 2018

Variable flight conditions are expected across the area through
Wednesday morning. An upper level disturbance is moving across
Missouri into Illinois. A few showers are are moving across the
forecast area...and the areal coverage is expected to increase
this afternoon into the evening due to daytime heating. Some of
the showers will probably grow into thunderstorms as well. Expect
generally VFR conditions this afternoon and evening, but there are
some lower clouds moving south through central Illinois and
northeast Missouri. Additionally, any showers or storms that
affect the area will be capable of producing MVFR/IFR flight
conditions.

A weak cold front is drifting through the area. A band of
MVFR/IFR ceilings is likely to form north of the front tonight
and affect parts of central, southeast, and east central Missouri
as well as southwest Illinois early Wednesday morning. Lower
ceilings will probably last until at least 16-18Z.

SPECIFICS FOR KSTL:

Expect VFR flight conditions to prevail at Lambert through this
afternoon into tonight. Showers will continue to move near the
airport through the afternoon into the evening...and there might
be a thunderstorm as well...though this is less likely. MVFR
ceilings are likely to form north of a weak cold front which is
passing through the region at this time. There is also a
possibility that the ceilings could drop to IFR before daybreak.
Low flight conditions will likely prevail until late morning or
early afternoon.

Carney

&&

.PRELIMINARY POINT TEMPS/POPS...
Saint Louis     65  82  65  84 /  40  20  10  20
Quincy          58  80  59  83 /  30  10   5   5
Columbia        62  80  61  83 /  30  10   5  10
Jefferson City  63  81  61  84 /  20  10   5  10
Salem           65  81  63  82 /  40  30  20  20
Farmington      63  79  62  82 /  20  40  20  30

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, May 15, 2:48 PM CST, 1 hour 54 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
348 PM CDT Tue May 15 2018

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-161200-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
347 PM CDT Tue May 15 2018

This hazardous weather outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight

There is a chance for thunderstorms across the entire area this
tonight...primarily during the evening. A few storms could be
strong to severe...mainly across parts of south central Illinois.
Hail up to 1 inch and gusty winds are the primary threats from
these storms.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

There is a chance for thunderstorms for parts of the area each
day through Sunday.

.SPOTTER INFORMATION STATEMENT...

Limited spotter activation may be needed.

Carney

In the hours before

Local storm report, May 15, 12:03 PM CST, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
103 PM CDT TUE MAY 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND DMG     STEELVILLE              37.97N 91.35W
05/14/2018                   CRAWFORD           MO   LAW ENFORCEMENT

            SEVERAL TREE LIMBS DOWN FALLING ON POWER
            LINES.

&&
Local storm report, May 15, 1:07 PM CST, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
207 PM CDT TUE MAY 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 PM     TSTM WND DMG     FARMINGTON              37.78N 90.43W
05/14/2018                   ST. FRANCOIS       MO   BROADCAST MEDIA

            LARGE TREE LIMB DOWN. TIME ESTIMATED FROM
            RADAR. TWITTER REPORT.

0720 PM     TSTM WND DMG     1 S CALIFORNIA          38.62N 92.57W
05/14/2018                   MONITEAU           MO   911 CALL CENTER

            NUMEROUS REPORTS OF TREES AND POWER LINES
            DOWN.

0656 PM     TSTM WND DMG     AVISTON                 38.61N 89.61W
05/14/2018                   CLINTON            IL   PUBLIC

            LARGE TREE LIMB DOWN. TIME ESTIMATED FROM
            RADAR. FACEBOOK REPORT.

0655 PM     TSTM WND DMG     NEW BADEN               38.54N 89.70W
05/14/2018                   CLINTON            IL   PUBLIC

            SEVERAL LARGE TREE LIMBS DOWN. TIME
            ESTIMATED FROM RADAR. FACEBOOK REPORT.

0652 PM     TSTM WND GST     1 ENE SCOTT AFB         38.55N 89.84W
05/14/2018  M51 MPH          ST. CLAIR          IL   PUBLIC

            MEASURED AT KBLV.

0651 PM     TSTM WND GST     FREEBURG                38.43N 89.91W
05/14/2018  M44 MPH          ST. CLAIR          IL   EMERGENCY MNGR

0644 PM     TSTM WND DMG     WATERLOO                38.33N 90.16W
05/14/2018                   MONROE             IL   EMERGENCY MNGR

            NUMEROUS TREES, TREE LIMBS AND POWER LINES
            BLOWN DOWN AROUND TOWN. ONE TREE WAS 18
            INCHES IN DIAMETER AND SNAPPED OFF AT GROUND
            LEVEL TAKING DOWN NEARBY POWER LINES.

0640 PM     TSTM WND DMG     STEELVILLE              37.97N 91.35W
05/14/2018                   CRAWFORD           MO   LAW ENFORCEMENT

            SEVERAL TREE LIMBS DOWN FALLING ON POWER
            LINES.

0635 PM     TSTM WND DMG     2 SE SWANSEA            38.51N 89.96W
05/14/2018                   ST. CLAIR          IL   EMERGENCY MNGR

            NUMEROUS LARGE TREE LIMBS BLOWN DOWN ON THE
            EAST SIDE OF BELLEVILLE.

0634 PM     TSTM WND GST     1 NE CAHOKIA            38.57N 90.16W
05/14/2018  M61 MPH          ST. CLAIR          IL   ASOS

            AT ST. LOUIS DOWNTOWN PARKS AIRPORT.

0633 PM     TSTM WND GST     7 SW STEELVILLE         37.97N 91.36W
05/14/2018  M44 MPH          CRAWFORD           MO   TRAINED SPOTTER

            CORRECTS PREVIOUS TSTM WND GST REPORT FROM
            STEELVILLE. TIME ESTIMATED FROM RADAR.
            FACEBOOK REPORT.

0633 PM     TSTM WND GST     6 N COOK STATION        37.90N 91.45W
05/14/2018  M44 MPH          CRAWFORD           MO   TRAINED SPOTTER

            TIME ESTIMATED FROM RADAR. FACEBOOK REPORT.

0630 PM     TSTM WND DMG     1 ESE COLUMBIA          38.45N 90.20W
05/14/2018                   MONROE             IL   EMERGENCY MNGR

            NUMEROUS TREES, TREE LIMBS AND POWER LINES
            BLOWN DOWN AROUND TOWN.

0629 PM     TSTM WND DMG     FAIRVIEW HEIGHTS        38.60N 90.01W
05/14/2018                   ST. CLAIR          IL   LAW ENFORCEMENT

            MULTIPLE REPORTS OF TREES DOWN BLOCKING
            ROADWAYS IN FAIRVIEW HEIGHTS. CORRECTING
            TIME OF EVENT.

0629 PM     TSTM WND DMG     2 ENE FOUNTAIN          38.37N 90.26W
05/14/2018                   MONROE             IL   EMERGENCY MNGR

            LARGE TREE BLOWN DOWN ONTO HH RD BLOCKING IT
            NEAR INTERSECTION WITH BLUFF ROAD.

0628 PM     TSTM WND GST     1 WNW KIMMSWICK         38.37N 90.37W
05/14/2018  E55 MPH          JEFFERSON          MO   PUBLIC

            MEASURED WIND GUST OF 55 MPH AT IMPERIAL,
            MO.

0625 PM     TSTM WND DMG     COLLINSVILLE            38.68N 90.00W
05/14/2018                   MADISON            IL   BROADCAST MEDIA

            LARGE TREE LIMBS DOWN ON HOUSE AND CAR.

0624 PM     TSTM WND GST     1 ENE GLEN CARBON       38.77N 89.95W
05/14/2018  M65 MPH          MADISON            IL   PUBLIC

            TIME ESTIMATED FROM RADAR. FACEBOOK REPORT.

0623 PM     TSTM WND DMG     EDWARDSVILLE            38.80N 89.97W
05/14/2018                   MADISON            IL   PUBLIC

            NUMEROUS TREE LIMBS DOWN. TIME ESTIMATED
            FROM RADAR. FACEBOOK REPORT.

0620 PM     TSTM WND DMG     1 E PONTOON BEACH       38.73N 90.03W
05/14/2018                   MADISON            IL   PUBLIC

            LARGE SECTION OF TREE DOWN ON SHED OFF OF IL
            ROUTE 162. TIME ESTIMATED FROM RADAR.
            TWITTER REPORT.

0616 PM     TSTM WND DMG     BUNKER HILL             39.04N 89.95W
05/14/2018                   MACOUPIN           IL   LAW ENFORCEMENT

            POWER LINES WERE BLOWN DOWN AROUND TOWN.

0614 PM     TSTM WND DMG     GRANITE CITY            38.72N 90.13W
05/14/2018                   MADISON            IL   LAW ENFORCEMENT

            NUMEROUS TREES, TREE LIMBS AND POWER LINES
            BLOWN DOWN AROUND TOWN.

0612 PM     TSTM WND DMG     VERSAILLES              39.89N 90.66W
05/14/2018                   BROWN              IL   TRAINED SPOTTER

            TWO LARGE TREES BLOWN DOWN.

0610 PM     TSTM WND DMG     FOSTERBURG              38.97N 90.08W
05/14/2018                   MADISON            IL   AMATEUR RADIO

            SEVERAL LARGE TREE LIMBS BLOWN DOWN AROUND
            TOWN. A FEW OF THE LIMBS ARE BLOCKING ROADS.

0606 PM     TSTM WND DMG     2 ESE JENNINGS          38.72N 90.23W
05/14/2018                   ST. LOUIS CITY     MO   FIRE DEPT/RESCUE

            LARGE TREE BLOWN DOWN ON GAST PLACE. TOOK
            SOME POWER LINES DOWN AS WELL.

0601 PM     TSTM WND DMG     GODFREY                 38.97N 90.19W
05/14/2018                   MADISON            IL   LAW ENFORCEMENT

            NUMEROUS TREES, TREE LIMBS AND POWER LINES
            BLOWN DOWN AROUND TOWN.

0557 PM     TSTM WND DMG     GREENFIELD              39.35N 90.21W
05/14/2018                   GREENE             IL   LAW ENFORCEMENT

            SEVERAL LARGE TREE LIMBS DOWN ON ILLINOIS
            ROUTE 267.

0551 PM     TSTM WND DMG     3 N HAZELWOOD           38.81N 90.37W
05/14/2018                   ST. LOUIS          MO   BROADCAST MEDIA

            THREE FOOT DIAMETER TREE BLOWN DOWN ONTO
            CHARBONIER ROAD NEAR INTERSECTION WITH BLUFF
            PARKS DRIVE. IT FELL ONTO MOVING CAR, BUT NO
            INJURIES REPORTED.

0551 PM     TSTM WND GST     3 NNE ORCHARD FARMS     38.93N 90.43W
05/14/2018  M58 MPH          ST. CHARLES        MO   ASOS

            ST. CHARLES SMARTT FIELD.

0550 PM     TSTM WND DMG     2 N LIBERTY             39.91N 91.11W
05/14/2018                   ADAMS              IL   PUBLIC

            POWER LINE DOWN NEAR LIBERTY, IL.

0545 PM     TSTM WND DMG     BAYLIS                  39.73N 90.91W
05/14/2018                   PIKE               IL   LAW ENFORCEMENT

            TREES DOWN ACROSS THE ROAD.

0545 PM     TSTM WND DMG     GRIGGSVILLE             39.71N 90.73W
05/14/2018                   PIKE               IL   LAW ENFORCEMENT

            POWER LINES DOWN.

0542 PM     TSTM WND DMG     WELDON SPRING           38.72N 90.65W
05/14/2018                   ST. CHARLES        MO   PUBLIC

            LARGE TREE LIMB DOWN. TIME ESTIMATED FROM
            RADAR. FACEBOOK REPORT.

0540 PM     TSTM WND DMG     2 N SAINT CHARLES       38.82N 90.52W
05/14/2018                   ST. CHARLES        MO   PUBLIC

            LARGE TREE LIMB DOWN NEAR 370 AND ELM STREET
            ROAD. TIME ESTIMATED FROM RADAR. FACEBOOK
            REPORT.

0539 PM     TSTM WND GST     4 NNW ORCHARD FARMS     38.93N 90.48W
05/14/2018  M57 MPH          ST. CHARLES        MO   TRAINED SPOTTER

            OUTFLOW WINDS AHEAD OF STORMS AS THEY MOVED
            THROUGH POLESTAR MARINA.

0535 PM     TSTM WND DMG     1 S PITTSFIELD          39.59N 90.81W
05/14/2018                   PIKE               IL   LAW ENFORCEMENT

            SEVERAL REPORTS OF TREES AND LIMBS DOWN
            SOUTH OF PITTSFIELD.

0525 PM     TSTM WND DMG     MOZIER                  39.32N 90.76W
05/14/2018                   CALHOUN            IL   LAW ENFORCEMENT

            TREE DOWN BLOCKING ROUTE 96 IN MOZIER, IL.

0525 PM     TSTM WND DMG     HARDIN                  39.16N 90.62W
05/14/2018                   CALHOUN            IL   TRAINED SPOTTER

            TREES DOWN ON WEST SIDE OF HARDIN.

0525 PM     TSTM WND DMG     CLARKSVILLE             39.38N 90.91W
05/14/2018                   PIKE               MO   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN NEAR HIGHWAY W IN
            CLARKSVILLE.

0525 PM     TSTM WND GST     OLD MONROE              38.93N 90.75W
05/14/2018  M54 MPH          LINCOLN            MO   TRAINED SPOTTER

0520 PM     TSTM WND DMG     HULL                    39.71N 91.21W
05/14/2018                   PIKE               IL   LAW ENFORCEMENT

            TREE DOWN ACROSS THE ROAD.

0515 PM     TSTM WND DMG     LOUISIANA               39.46N 91.05W
05/14/2018                   PIKE               MO   PUBLIC

            TREES DOWN ALONG MAIN STREET IN LOUISIANA.

0515 PM     TSTM WND DMG     1 SE PAYNESVILLE        39.25N 90.88W
05/14/2018                   PIKE               MO   UTILITY COMPANY

            CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 1
            SE PAYNESVILLE. POWER LINE DOWN.

0510 PM     TSTM WND DMG     2 S CLARKSVILLE         39.34N 90.90W
05/14/2018                   PIKE               MO   UTILITY COMPANY

            POWER LINE DOWN.

0505 PM     TSTM WND DMG     1 ESE QUINCY            39.93N 91.38W
05/14/2018                   ADAMS              IL   BROADCAST MEDIA

            LARGE TREE BLOWN DOWN AT 24TH STREET AND
            MAINE STREET.

0505 PM     TSTM WND DMG     SILEX                   39.13N 91.06W
05/14/2018                   LINCOLN            MO   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN IN SILEX.

0502 PM     TSTM WND DMG     TROY                    38.98N 90.98W
05/14/2018                   LINCOLN            MO   PUBLIC

            FEW LARGE TREE LIMBS DOWN. TIME ESTIMATED
            FROM RADAR. FACEBOOK REPORT.

0500 PM     TSTM WND DMG     3 WNW SPAULDING         39.63N 91.58W
05/14/2018                   RALLS              MO   LAW ENFORCEMENT

            SEVERAL TREES DOWN ALONG STATE ROUTE DD.

0500 PM     TSTM WND DMG     3 SSE HANNIBAL          39.67N 91.37W
05/14/2018                   RALLS              MO   LAW ENFORCEMENT

            TREES DOWN ALONG HIGHWAY O SOUTH OF
            HANNIBAL.

0500 PM     TSTM WND DMG     2 NE CYRENE             39.30N 91.09W
05/14/2018                   PIKE               MO   UTILITY COMPANY

            CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 2
            NE CYRENE. POWER POLE AND LINES DOWN.

0500 PM     TSTM WND DMG     HANNIBAL                39.71N 91.38W
05/14/2018                   MARION             MO   LAW ENFORCEMENT

            NUMEROUS TREES REPORTED DOWN THROUGHOUT
            HANNIBAL.

0500 PM     TSTM WND DMG     RENSSELAER              39.67N 91.55W
05/14/2018                   RALLS              MO   TRAINED SPOTTER

            LARGE TREE HAD TOP PORTION SNAPPED OFF ABOUT
            30 FEET UP. NO OTHER DAMAGE NOTICED AT THIS
            TIME.

0500 PM     TSTM WND DMG     HANNIBAL                39.71N 91.38W
05/14/2018                   MARION             MO   PUBLIC

            LARGE TREE LIMBS REPORTED DOWN ON 2 PARKED
            CARS IN HANNIBAL.

0455 PM     TSTM WND DMG     5 SSW WILLIAMSBURG      38.85N 91.75W
05/14/2018                   CALLAWAY           MO   LAW ENFORCEMENT

            TREE DOWN BLOCKING NORTHBOUND TRAFFIC ALONG
            MISSOURI STATE HWY D NEAR YUCATAN.

0455 PM     TSTM WND GST     3 WNW HANNIBAL          39.72N 91.45W
05/14/2018  M60 MPH          MARION             MO   AWOS

            AT HANNIBAL REGIONAL AIRPORT.

0455 PM     TSTM WND DMG     3 W HANNIBAL            39.70N 91.44W
05/14/2018                   MARION             MO   PUBLIC

            TREES DOWN NEAR HIGHWAY MM AND COUNTY ROUTE
            406.

0450 PM     TSTM WND DMG     1 S FULTON              38.84N 91.95W
05/14/2018                   CALLAWAY           MO   LAW ENFORCEMENT

            TREE DOWN ALONG STATE ROUTE C IN FULTON, MO.

0443 PM     TSTM WND GST     VANDALIA                39.31N 91.49W
05/14/2018  E60 MPH          AUDRAIN            MO   AMATEUR RADIO

            NO DAMAGE REPORTED SO FAR.

0443 PM     TSTM WND DMG     5 ESE KINGDOM CITY      38.92N 91.85W
05/14/2018                   CALLAWAY           MO   LAW ENFORCEMENT

            TREE DOWN ALONG STATE ROUTE Z NEAR CALWOOD.

0441 PM     TSTM WND DMG     BELLFLOWER              39.00N 91.35W
05/14/2018                   MONTGOMERY         MO   TRAINED SPOTTER

            TREES BLOWN DOWN AS WELL AS POWER LINES.
            POLE BARN BLOWN DOWN AND SOME ROOF DAMAGE.

0441 PM     HAIL             4 E NEW BLOOMFIELD      38.72N 92.01W
05/14/2018  E2.50 INCH       CALLAWAY           MO   BROADCAST MEDIA

            VIA TWITTER...KRCG...FROM VIEWER NEAR DIXIE,
            MO.

0433 PM     TSTM WND DMG     6 SE FARBER             39.20N 91.50W
05/14/2018                   AUDRAIN            MO   AMATEUR RADIO

            3 TO 5 INCH TREE LIMBS BLOWN ONTO
            INTERSECTION OF HIGHWAYS W AND K. ALSO, A 15
            INCH DIAMETER DEAD TREE WAS BLOWN OVER IN
            THIS LOCATION.

0433 PM     TSTM WND DMG     4 S VANDALIA            39.25N 91.48W
05/14/2018                   AUDRAIN            MO   AMATEUR RADIO

            TWO 12 INCH DIAMETER TREE LIMBS BLOWN DOWN
            ON TO COUNTY ROAD 532 NEAR HIGHWAY W.

0430 PM     TSTM WND GST     MONTGOMERY CITY         38.98N 91.51W
05/14/2018  E60 MPH          MONTGOMERY         MO   AMATEUR RADIO

            NO DAMAGE REPORTED SO FAR.

0420 PM     TSTM WND DMG     AUXVASSE                39.02N 91.89W
05/14/2018                   CALLAWAY           MO   LAW ENFORCEMENT

            TREE DOWN ALONG COUNTY ROAD 262.

0415 PM     TSTM WND GST     2 E VANDIVER            39.16N 91.82W
05/14/2018  M63 MPH          AUDRAIN            MO   AWOS

            MEXICO AIRPORT...KMYJ.

0411 PM     TSTM WND DMG     MEXICO                  39.17N 91.88W
05/14/2018                   AUDRAIN            MO   EMERGENCY MNGR

            LARGE TREE BLOWN DOWN, TOOK LINES DOWN AS
            WELL. CHURCH ROOF NEARBY SUSTAINED MINOR
            ROOF DAMAGE FROM WINDS.

0410 PM     TSTM WND DMG     1 NE HATTON             39.03N 92.02W
05/14/2018                   CALLAWAY           MO   LAW ENFORCEMENT

            NEW BUILDING COLLAPSED AT BLACK MARKET ARMS
            NEAR HATTON, MO.

0406 PM     TSTM WND GST     2 E VANDIVER            39.16N 91.82W
05/14/2018  M61 MPH          AUDRAIN            MO   PUBLIC

            MEASURED AT THE MEXICO MO AWOS (KMYJ).

0358 PM     TSTM WND DMG     HATTON                  39.03N 92.03W
05/14/2018                   CALLAWAY           MO   PUBLIC

            SEVERAL LARGE TREES AND LIMBS DOWN. TIME
            ESTIMATED FROM RADAR. FACEBOOK REPORT.

0358 PM     TSTM WND DMG     3 ENE COLUMBIA          38.96N 92.27W
05/14/2018                   BOONE              MO   BROADCAST MEDIA

            MOBILE HOME SUSTAINED MODERATE ROOF DAMAGE
            IN THE 4200 BLOCK OF CLARK LANE.

0358 PM     TSTM WND DMG     HATTON                  39.03N 92.03W
05/14/2018                   CALLAWAY           MO   PUBLIC

            TREE UPROOTED, FARM OUTBUILDING COLLAPSED,
            ROOF/PORCH STRUCTURAL DAMAGE. TIME ESTIMATED
            FROM RADAR. FACEBOOK REPORT.

0357 PM     TSTM WND DMG     2 WNW COLUMBIA          38.96N 92.36W
05/14/2018                   BOONE              MO   BROADCAST MEDIA

            LARGE SECTION OF A LARGE TREE BLOWN DOWN
            ACROSS FROM WEST MIDDLE SCHOOL. THREE
            UNOCCUPIED VEHICLES SUSTAINED DAMAGE FROM
            THE LARGE SECTION OF TREE.

0355 PM     TSTM WND DMG     HALLSVILLE              39.12N 92.22W
05/14/2018                   BOONE              MO   LAW ENFORCEMENT

            TREE FELL INTO TRANSFORMER NEAR HALLSVILLE,
            MO, KNOCKING OUT POWER TO MUCH OF THE
            COMMUNITY.

0352 PM     TSTM WND DMG     4 NNE MURRY             39.10N 92.13W
05/14/2018                   BOONE              MO   PUBLIC

            12-FOOT EMPTY GRAIN RING COLLAPSED ON ONE
            SIDE. TIME ESTIMATED FROM RADAR. FACEBOOK
            REPORT.

0343 PM     TSTM WND GST     1 N COLUMBIA            38.97N 92.33W
05/14/2018  M47 MPH          BOONE              MO   BROADCAST MEDIA

&&
Special weather statement, May 15, 2:49 PM CST, 1 hour 53 minutes before
Special Weather Statement
National Weather Service St Louis MO
349 PM CDT TUE MAY 15 2018

ILZ059-152130-
Macoupin IL-
349 PM CDT TUE MAY 15 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MACOUPIN COUNTY UNTIL
430 PM CDT...

At 349 PM CDT, Doppler radar was tracking a strong thunderstorm over
Palmyra, moving south at 5 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Palmyra, Nilwood, Modesto, Hettick, Standard City and Scottville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3932 8979 3928 9015 3952 9015 3952 8981
TIME...MOT...LOC 2049Z 355DEG 6KT 3946 9002

Glass
Special weather statement, May 15, 3:07 PM CST, 1 hour 35 minutes before
Special Weather Statement
National Weather Service St Louis MO
407 PM CDT TUE MAY 15 2018

MOZ018-152145-
Knox MO-
407 PM CDT TUE MAY 15 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KNOX COUNTY UNTIL
445 PM CDT...

At 407 PM CDT, Doppler radar was tracking a strong thunderstorm over
Brashear, moving southeast at 10 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Hurdland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4009 9213 4005 9227 4005 9234 4023 9235
      4026 9227
TIME...MOT...LOC 2107Z 324DEG 10KT 4015 9236

Glass
Local storm report, May 15, 3:47 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
447 PM CDT TUE MAY 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             HURDLAND                40.15N 92.30W
05/15/2018  M0.25 INCH       KNOX               MO   TRAINED SPOTTER

            PEA SIZE HAIL WAS ACCOMPANIED BY VERY HEAVY
            RAIN AND WINDS GUSTING 25-30 MPH.

&&

JAM
Special weather statement, May 15, 4:08 PM CST, 34 minutes before
Special Weather Statement
National Weather Service St Louis MO
508 PM CDT TUE MAY 15 2018

MOZ018-019-026-027-152300-
Marion MO-Knox MO-Lewis MO-Shelby MO-
508 PM CDT TUE MAY 15 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KNOX...NORTHWESTERN
MARION...NORTHEASTERN SHELBY AND LEWIS COUNTIES UNTIL 600 PM CDT...

At 508 PM CDT, Doppler radar was tracking a strong thunderstorm near
Knox City, moving east at 25 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Canton, La Belle, Lewistown, Ewing, Knox City, Maywood, Plevna,
Steffenville, Monticello and Newark.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3994 9218 4020 9214 4020 9151 3984 9159
TIME...MOT...LOC 2208Z 280DEG 23KT 4006 9205

GKS

The radar

The St Louis radar (KLSX), 175 km away, was scanning. The volume nearest the first event began at 22:42 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Lewis

When
May 15, 4:42 PM CST
Where
Lewis County, Steffenville
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.970, -91.880

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2018Every state in 2018This day in weather historyWarnings in Missouri, May 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 758280.